Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 50, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 11, 2008, 8:13 PM CDT for Fremont County, Mills County, Pottawattamie County, Iowa; Cass County, Douglas County, Sarpy County, Nebraska. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 11, 2008, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Fremont County, IA, Mills County, IA, Pottawattamie County, IA, Cass County, NE, Douglas County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 48 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:20 PM CDT | TSTM WND DMG | Plattsmouth, NE | TREE BLOWN ONTO MOBILE HOME. APPEARS TO HAVE POSSIBLY BEEN DUE TO RFD WINDS. TIME ESTIMATED BASED ON RADAR IMAGERY. |
| Jun 11, 8:24 PM CDT | HAIL 1 | Bellevue, NE | WASHINGTON STREET |
| Jun 11, 9:10 PM CDT | HAIL 1 | Papillion, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:52 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 120114
TOROAX
IAC071-129-155-NEC025-055-153-120215-
/O.NEW.KOAX.TO.W.0050.080612T0113Z-080612T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
813 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF OMAHA...
SARPY COUNTY IN EAST CENTRAL NEBRASKA...
CASS COUNTY IN SOUTHEAST NEBRASKA...
NORTHWESTERN FREMONT COUNTY IN SOUTHWEST IOWA...
MILLS COUNTY IN SOUTHWEST IOWA...
WESTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
* UNTIL 915 PM CDT.
* AT 810 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A
TORNADIC STORM AND TRAINED SPOTTERS CONFIRM A TORNADO. SPOTTERS
REPORTED A TORNADO 2 TO 3 MILES EAST OF LOUISVILLE. THE TORNADO WAS
LOCATED EAST OF NEAR CEDAR CREEK...OR 15 MILES SOUTH OF
OMAHA...MOVING NORTHEAST AT 40 MPH. OTHER CIRCULATIONS NOTED NEAR
CEDAR CREEK.
* LOCATIONS IMPACTED INCLUDE...
PAPILLION...PLATTSMOUTH...LA VISTA...RALSTON...OFFUTT AFB...PACIFIC
JUNCTION...BELLEVUE...OMAHA...GLENWOOD...COUNCIL BLUFFS...
MALVERN...TREYNOR...EMERSON...UNDERWOOD...MACEDONIA...CARSON AND
OAKLAND...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4094 9540 4078 9635 4079 9642 4097 9643
4114 9615 4143 9581 4144 9539
TIME...MOT...LOC 0113Z 235DEG 33KT 4106 9598
$$
ZAPOTOCNY5 follow-up statements
000
WWUS53 KOAX 120121
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT WED JUN 11 2008
IAC071-129-155-NEC025-055-153-120215-
/O.CON.KOAX.TO.W.0050.000000T0000Z-080612T0215Z/
FREMONT IA-MILLS IA-POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-CASS NE-
820 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CASS...
SARPY...DOUGLAS...WESTERN POTTAWATTAMIE...MILLS AND NORTHWESTERN
FREMONT COUNTIES...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR OFFUTT AFB...OR 14 MILES SOUTH OF OMAHA...
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...BELLEVUE...OMAHA...PACIFIC
JUNCTION...CARTER LAKE...GLENWOOD...COUNCIL
BLUFFS...CRESCENT...MALVERN...SILVER
CITY...HASTINGS...MCCLELLAND...TREYNOR...UNDERWOOD...EMERSON...HENDER
SON...MACEDONIA AND CARSON.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4094 9540 4078 9635 4079 9642 4097 9643
4114 9615 4143 9581 4144 9539
TIME...MOT...LOC 0120Z 244DEG 35KT 4109 9589
$$
ZAPOTOCNY000 WWUS53 KOAX 120126 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 826 PM CDT WED JUN 11 2008 IAC165-120136- /O.EXP.KOAX.TO.W.0048.000000T0000Z-080612T0130Z/ SHELBY IA- 826 PM CDT WED JUN 11 2008 ...THE TORNADO WARNING FOR NORTHERN SHELBY COUNTY WILL EXPIRE AT 830 PM CDT... THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AS SCHEDULED. SEVERE STORMS HAVE MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4186 9510 4164 9512 4168 9550 4181 9554 TIME...MOT...LOC 0126Z 263DEG 37KT 4178 9508 $$ NIETFELD
000
WWUS53 KOAX 120134
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
834 PM CDT WED JUN 11 2008
IAC071-129-155-NEC025-055-153-120215-
/O.CON.KOAX.TO.W.0050.000000T0000Z-080612T0215Z/
FREMONT IA-MILLS IA-POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-CASS NE-
834 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CASS...
SARPY...DOUGLAS...WESTERN POTTAWATTAMIE...MILLS AND NORTHWESTERN
FREMONT COUNTIES...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE
TORNADO. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF GLENWOOD...OR
15 MILES SOUTHEAST OF OMAHA...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...MALVERN...CRESCENT...SILVER CITY...
HASTINGS...TREYNOR...MCCLELLAND...EMERSON...UNDERWOOD...HENDERSON...
MACEDONIA AND CARSON.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4094 9540 4078 9635 4079 9642 4097 9643
4114 9615 4143 9581 4144 9539
TIME...MOT...LOC 0134Z 239DEG 35KT 4115 9573
$$
ZAPOTOCNY000
WWUS53 KOAX 120145
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
845 PM CDT WED JUN 11 2008
IAC071-129-155-NEC025-055-153-120215-
/O.CON.KOAX.TO.W.0050.000000T0000Z-080612T0215Z/
FREMONT IA-MILLS IA-POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-CASS NE-
845 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CASS...
SARPY...DOUGLAS...WESTERN POTTAWATTAMIE...MILLS AND NORTHWESTERN
FREMONT COUNTIES...
AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE
TORNADO. THIS STORM WAS LOCATED NEAR SILVER CITY...OR 21 MILES EAST
OF OMAHA...MOVING EAST AT 42 MPH.
LOCATIONS IMPACTED INCLUDE...TREYNOR...UNDERWOOD...HASTINGS...
EMERSON...HENDERSON...MACEDONIA AND CARSON.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4094 9540 4078 9635 4079 9642 4097 9643
4114 9615 4143 9581 4144 9539
TIME...MOT...LOC 0145Z 250DEG 36KT 4116 9561
$$
ZAPOTOCNY000
WWUS53 KOAX 120210
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT WED JUN 11 2008
IAC071-129-155-NEC025-055-153-120221-
/O.EXP.KOAX.TO.W.0050.000000T0000Z-080612T0215Z/
FREMONT IA-MILLS IA-POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-CASS NE-
911 PM CDT WED JUN 11 2008
...THE TORNADO WARNING FOR CASS...SARPY...DOUGLAS...WESTERN
POTTAWATTAMIE...MILLS AND NORTHWESTERN FREMONT COUNTIES WILL EXPIRE
AT 915 PM CDT...
THE WARNING WHICH WAS IN EFFECT HAS EXPIRED AND WILL NOT BE REISSUED
AT THIS TIME. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4094 9540 4078 9635 4079 9642 4097 9643
4114 9615 4143 9581 4144 9539
TIME...MOT...LOC 0211Z 250DEG 36KT 4125 9528
$$
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 11, 4:33 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 4:33 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
433 PM CDT WED JUN 11 2008
.DISCUSSION...
AFD SHORT DUE TO ANTICIPATED WX. SEVERE WEATHER...FLASH FLOODING THE
MAIN CONCERNS IN THE NEAR TERM. AMPLE MOISTURE/INSTABILITY IN PLACE
THIS AFTERNOON SETTING SITUATION FOR A SEVERE WEATHER OUTBREAK ACROSS
THE CWA THIS EVENING.SURFACE LOW WAS SITUATED OVER ERN SD INTO ERN
NEB WITH ASSOCIATED COLD FRONT CURRENTLY MOVING INTO THE CWA. MESO
ANALYSIS SHOWING NIL CAPPING WITH AXIS OF SBCAPE AOA 3000J/KG THRU
THE CWA...WITH GREATEST O-1KM SHEAR IN WESTERN IA BEHIND SURFACE WARM
FRONT EXTENDING FROM ERN SD INTO MN. LATEST SFC OBS INDICATE BNDRY IS
ALREADY CROSSING NE NEB INTO WRN IA WITH CONVECTION FIRING ALONG THE
LINE. EXCEPT FOR NE NEB...SPC TOR WATCH IS IN EFFECT OVER THE CWA
THRU 10 PM. SUSPECT THAT TORNADIC THREAT NORTH WILL QUICKLY
SHIFT INTO CENTRAL IA BY 00Z. GIVEN BNDRY MOVEMENT...FEEL THEN
THAT TOR THREAT FOR THE CWA WILL MAINLY BE OVER SOUTHERN SECTIONS OF
THE CWA BETWEEN 00Z-03Z IN AREA OF FAVORED MLCAPE/ESRH/MLLCL.
SEVERE THREAT SHOULD DIMINISH THEN IN THE LATE EVENING. AS FOR
FLOODING...A WATCH CONTINUES TO BE IN EFFECT OVER A LARGE PORTION
OF THE CWA THRU EARLY THURSDAY. SATL WINDS/IMAGERY WAS SHOWING A
FRONTOGENETIC BNDRY BTW 775MB-600MB LAYER EXTENDING FROM THE
WESTERN DAKOTAS THRU WESTERN NEB AND INTO NE CO. THIS MAY BE FOCUS
FOR SECOND ROUND OF DEVELOPMENT AFTER MIDNIGHT WHICH MAY CATAPULT
12HR QPF TOTALS BY THURSDAY MORNING AOA 3 INCHES MAINLY SE NEB
AND SW IA.
DURING THE EXTENDED PERIODS...SHORTWAVE TROF PUSHING HEADING INTO THE
GREAT LAKES REGION ON SUNDAY PUSHES A COLD FRONT INTO THE CENTRAL
PLAINS. FAVORED ECM SHOWING POTENTIAL FOR EARLY MORNING CONVECTION
NEAR THE NEB/KS BORDER...THEN MORE STABLE AIRMASS FILTERING IN
THROUGH THE AFTERNOON. UPPER RIDGE BUILDS OVER THE PACIFIC NW ON
MONDAY WITH A SERIES OF IMPULSES RIDING UP AND OVER INTO THE NORTHERN
PLAINS. COOL SURFACE HIGH BUILDING SOUTHWARD INTO THE HEARTLAND
SHOULD TRANSLATE TO DRY CONDITIONS THROUGH WEDNESDAY. DURING THIS
TIME...BEST THUNDER CHANCES APPEAR TO BE WELL WEST OF THE CWA. THE
ECM SUGGESTING SURFACE HIGH WILL ACT AS A BUFFER WITH BEST
INSTABILITY/MOISTURE REMAINING WEST OF THE AREA AS LLVL MOIST ADVECTS
NORTHWARD ALONG THE HIGH PLAINS.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THROUGH 12/18Z.
VFR CONDITIONS EXPECTED UNTIL CDFNT MOVES THRU THE AREA AND TSTMS
OVERSPREAD THE AREA. VISIBILITIES MAY BE REDUCED TO 1SM OR LESS IN
+TSRA. WINDS WL TURN TO THE NORTHWEST BEHIND THE FRONT. KOFK AROUND
00Z, KOMA AND KLNK AROUND 03Z. STEADY RAIN IS LIKELY BEHIND THE
FRONT AND PCPN EXPECTED TO CLEAR OUT AFTER 09Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ015-032>034-
042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ043-055-056-
069-079-080-090-091.
&&
DEE/BGHazardous weather outlook, Jun 11, 5:29 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 529 PM CDT WED JUN 11 2008 IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053- 065>068-078-088>093-120300- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON- WASHINGTON- 529 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY TORNADO WATCH IS IN EFFECT UNTIL 10 PM TONIGHT. FLASH FLOOD WATCH IS IN EFFECT UNTIL THURSDAY MORNING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AS WELL AS POSSIBLE TORNADOES. ALSO...THERE IS A HIGH POTENTIAL FOR HEAVY RAINFALL THROUGH THURSDAY MORNING. A COLD FRONT MOVING ACROSS THE OUTLOOK AREA WILL WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. AMPLE MOISTURE... INSTABILITY AND SHEAR WILL INCREASE THE POTENTIAL FOR TORNADIC THUNDERSTORMS...MAINLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT THIS EVENING IN CENTRAL NEBRASKA AND WEST CENTRAL IOWA. ALSO...HEAVY RAINFALL WILL MAKE FLASH FLOODING LIKELY TONIGHT OVER A LARGE PORTION OF THE OUTLOOK AREA. THIS WILL ONLY EXACERBATE POSSIBLE FLOODING ISSUES ON SEVERAL RIVERS AND STREAMS...PARTICULARLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THUS A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA UNTIL THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND AGAIN SUNDAY MORNING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR ACTIVATION THIS EVENING. ALSO...ANY FLASH FLOODING REPORTS WOULD BE APPRECIATED. NEZ011-012-016>018-030-031-120300- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-WAYNE- 529 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR THURSDAY. DEE
In the hours before
Local storm report, Jun 11, 7:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
755 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO PLATTSMOUTH 41.01N 95.89W
06/11/2008 CASS NE LAW ENFORCEMENT
TORNADO ON GROUND JUST SOUTH OF HWY 66 NEAR PLATTE RIVER
STATE PARK. RELAYED BY WFO LBF
&&
CRLocal storm report, Jun 11, 7:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
756 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL LINCOLN 40.82N 96.69W
06/11/2008 E0.75 INCH LANCASTER NE TRAINED SPOTTER
AT 66TH AND Y
&&
CRLocal storm report, Jun 11, 7:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
758 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM FLOOD OMAHA 41.26N 96.01W
06/11/2008 DOUGLAS NE LAW ENFORCEMENT
1 FT OF WATER OVER ROAD AT 214TH AND WEST MAPLE
&&
CRLocal storm report, Jun 11, 8:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FLOOD OMAHA 41.26N 96.01W
06/11/2008 DOUGLAS NE TRAINED SPOTTER
6 TO 8 INCHES AT 168 AND NORTH AMES AVE.
&&
CRLocal storm report, Jun 11, 8:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM NON-TSTM WND GST PAPILLION 41.16N 96.04W
06/11/2008 M67 MPH SARPY NE TRAINED SPOTTER
&&
CRLocal storm report, Jun 11, 8:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL OMAHA 41.26N 96.01W
06/11/2008 E1.00 INCH DOUGLAS NE TRAINED SPOTTER
AT 159 AND GILES
&&
CRThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:11 PM CDT | Tornado Warning | OAX | Monona | 12 min |
| Jun 11, 7:13 PM CDT | Tornado Warning | OAX | Mills, Pottawattamie | 62 min |
| Jun 11, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 29 min |
| Jun 11, 7:30 PM CDT | Tornado Warning | OAX | Harrison, Pottawattamie, Shelby | 30 min |
| Jun 11, 7:37 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 38 min |
| Jun 11, 7:39 PM CDT | Tornado Warning | OAX | Harrison, Shelby | 17 min |
| Jun 11, 7:47 PM CDT | Tornado Warning | OAX | Harrison, Pottawattamie, Shelby | 28 min |
| Jun 11, 8:02 PM CDT | Tornado Warning | OAX | Shelby | 28 min |
| Jun 11, 8:09 PM CDT | Flash Flood Warning | OAX | Harrison, Pottawattamie, Shelby | 3 hr |
| Jun 11, 8:15 PM CDT | Tornado Warning | OAX | Pottawattamie, Shelby | 18 min |
| Jun 11, 8:53 PM CDT | Flash Flood Warning | OAX | Mills, Montgomery, Pottawattamie | 3 hr |
| Jun 11, 9:00 PM CDT | Tornado Warning | OAX | Mills, Montgomery, Pottawattamie | 45 min |
| Jun 11, 9:06 PM CDT | Tornado Warning | OAX | Fremont | 39 min |
| Jun 11, 9:07 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Pottawattamie | 38 min |
| Jun 11, 9:14 PM CDT | Tornado Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 61 min |
| Jun 11, 9:32 PM CDT | Flash Flood Warning | OAX | Montgomery, Pottawattamie | 6 hr |
| Jun 11, 10:08 PM CDT | Tornado Warning | OAX | Mills, Montgomery, Pottawattamie | 37 min |
| Jun 11, 10:13 PM CDT | Flash Flood Warning | OAX | Fremont, Mills, Page | 3 hr |
| Jun 11, 10:42 PM CDT | River Flood Warning | OAX | Pottawattamie | 22 hr |
| Jun 11, 10:42 PM CDT | River Flood Warning | OAX | Fremont | 46 hr |
| Jun 11, 10:52 PM CDT | River Flood Warning | OAX | Montgomery | 45 hr |
| Jun 11, 11:10 PM CDT | Tornado Warning | OAX | Fremont, Montgomery, Page | 50 min |
| Jun 11, 11:29 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 4 hr |
| Jun 12, 1:45 AM CDT | Areal Flood Warning | OAX | Fremont, Mills | 69 hr |
| Jun 12, 2:20 AM CDT | River Flood Warning | OAX | Page | 28 hr |
| Jun 11, 7:03 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saline, Saunders, Seward | 42 min |
| Jun 11, 7:35 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saline, Seward | 40 min |
| Jun 11, 7:36 PM CDT | Flash Flood Warning | OAX | Douglas | 3 hr |
| Jun 11, 7:39 PM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| Jun 11, 7:41 PM CDT | Tornado Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 34 min |
| Jun 11, 8:01 PM CDT | Tornado Warning | OAX | Cass, Lancaster, Otoe | 44 min |
| Jun 11, 8:04 PM CDT | Tornado Warning | OAX | Gage, Jefferson, Lancaster, Saline | 41 min |
| Jun 11, 8:13 PM CDT | Flash Flood Warning | OAX | Cass, Sarpy | 3 hr |
| Jun 11, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 46 min |
| Jun 11, 8:39 PM CDT | Tornado Warning | OAX | Gage, Jefferson | 51 min |
| Jun 11, 8:43 PM CDT | Tornado Warning | OAX | Gage, Jefferson, Johnson, Lancaster, Otoe, Saline | 47 min |
| Jun 11, 8:46 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 3 hr |
| Jun 11, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 25 min |
| Jun 11, 9:25 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Johnson, Lancaster, Otoe, Saline | 3 hr |
| Jun 11, 10:08 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Otoe, Pawnee | 52 min |
| Jun 11, 10:33 PM CDT | River Flood Warning | OAX | Douglas | 99 min |
| Jun 11, 10:55 PM CDT | Tornado Warning | OAX | Nemaha | 20 min |
| Jun 11, 11:15 PM CDT | Flash Flood Warning | OAX | Cass, Sarpy | 3 hr |
| Jun 11, 11:48 PM CDT | Areal Flood Warning | OAX | Cass, Lancaster, Otoe, Saunders | 7 hr |
| Jun 12, 1:11 AM CDT | River Flood Warning | OAX | Cass | 9 hr |
| Jun 12, 1:58 AM CDT | River Flood Warning | OAX | Cass | 9 hr |
| Jun 12, 1:58 AM CDT | River Flood Warning | OAX | Saunders | 31 hr |
| Jun 12, 2:10 AM CDT | Areal Flood Warning | OAX | Cass, Sarpy | 8 hr |
| Jun 12, 2:24 AM CDT | River Flood Warning | OAX | Sarpy | 18 hr |
| Jun 12, 6:53 AM CDT | Areal Flood Warning | OAX | Cass, Saunders | 8 hr |
| Jun 12, 9:19 AM CDT | River Flood Warning | OAX | Richardson | 102 min |
| Jun 12, 9:21 AM CDT | River Flood Warning | OAX | Nemaha | 102 min |
| Jun 12, 3:01 PM CDT | Areal Flood Warning | OAX | Saunders | 12 hr |
Nearby
Tornado Warnings in Iowa, 2008Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.